Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 274, NWS Atlanta, GA

October 14, 20149 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 14, 2014, 6:44 AM EDT for 9 counties in Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2014, 6:44 AM EDT (10:44 UTC)
Expired
Oct 14, 2014, 7:30 AM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Greene County, GA, Jasper County, GA, Jones County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Putnam County, GA, Walton County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 6:47 AM EDTTSTM WND DMG1 Ssw Maxwell, GA911 CALL CENTER RECIEVED REPORTS OF SEVERAL TREES DOWN LOCATED ON COUNTY LINE ROAD...COUNTY LINE TRAIL...PITTS CHAPEL ROAD...AND POST ROAD.
Oct 14, 7:10 AM EDTTSTM WND DMGGood Hope, GAEM REPORTS MULTIPLE TREES AND POWERLINES DOWN IN THE VICINITY OF CHANDLER ROAD. BARN DAMAGE WAS ALSO NOTED AND SEVERAL HOMES HAD SHINGLE DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 14, 4:06 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS52 KFFC 141044
SVRFFC
GAC133-159-169-211-217-219-221-237-297-141130-
/O.NEW.KFFC.SV.W.0274.141014T1044Z-141014T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 AM EDT TUE OCT 14 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN CENTRAL GEORGIA
  NORTH CENTRAL JONES COUNTY IN CENTRAL GEORGIA
  PUTNAM COUNTY IN CENTRAL GEORGIA
  GREENE COUNTY IN EAST CENTRAL GEORGIA
  MORGAN COUNTY IN NORTH CENTRAL GEORGIA
  EASTERN NEWTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN WALTON COUNTY IN NORTH CENTRAL GEORGIA
  OCONEE COUNTY IN NORTHEAST GEORGIA
  SOUTHWESTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 730 AM EDT

* AT 642 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  SOCIAL CIRCLE TO NEWBORN TO MONTICELLO...MOVING NORTHEAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHADY
  DALE...RUTLEDGE...GOOD HOPE...MADISON...EATONTON...BOSTWICK...
  BUCKHEAD...NORTH HIGH SHOALS...BISHOP...WATKINSVILLE...PHOENIX...
  REYNOLDS PLANTATION...GREENSBORO...MAXEYS...WOODVILLE...WHITE
  PLAINS...UNION POINT AND SILOAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...
A TORNADO CAN QUICKLY DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY 
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3336 8316 3334 8314 3331 8315 3325 8326
      3322 8326 3320 8328 3314 8378 3343 8373
      3365 8389 3393 8351 3374 8301 3357 8301
      3348 8299
TIME...MOT...LOC 1044Z 241DEG 36KT 3364 8377 3348 8362
          3326 8366

$$
1 follow-up statement
412 
WWUS52 KFFC 141120
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 AM EDT TUE OCT 14 2014

GAC159-169-217-141130-
/O.CAN.KFFC.SV.W.0274.000000T0000Z-141014T1130Z/
NEWTON GA-JONES GA-JASPER GA-
720 AM EDT TUE OCT 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR JASPER...EXTREME NORTH CENTRAL
JONES AND EASTERN NEWTON COUNTIES IS CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR NORTHEASTERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 200 PM EDT TUESDAY AFTERNOON FOR EASTERN GEORGIA.

LAT...LON 3336 8316 3339 8337 3346 8351 3356 8362
      3377 8371 3393 8351 3374 8301 3357 8302
      3348 8299
TIME...MOT...LOC 1120Z 241DEG 36KT 3381 8339 3365 8324
          3343 8328

$$

GAC133-211-219-221-237-297-141130-
/O.CON.KFFC.SV.W.0274.000000T0000Z-141014T1130Z/
PUTNAM GA-OGLETHORPE GA-OCONEE GA-MORGAN GA-GREENE GA-WALTON GA-
720 AM EDT TUE OCT 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR SOUTHEASTERN WALTON...GREENE...MORGAN...OCONEE...SOUTHWESTERN
OGLETHORPE AND NORTHEASTERN PUTNAM COUNTIES...

AT 719 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FARMINGTON TO PENFIELD TO PHOENIX..MOVING NORTHEAST AT
40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSE
HILL...WATKINSVILLE...REYNOLDS PLANTATION...BARNETT SHOALS...
GREENSBORO...LIBERTY...JACKSONVILLE...VEAZEY...WOODVILLE...WHITE
PLAINS...UNION POINT...SILOAM...STEPHENS AND MAXEYS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WEAK...SHORT LIVED TORNADOES CAN SOMETIMES DEVELOP ALONG THE LEADING
EDGE OF SEVERE THUNDERSTORM LINES LIKE THIS ONE. HOWEVER...THE MAIN
THREAT IS DAMAGING WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR NORTHEASTERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 200 PM EDT TUESDAY AFTERNOON FOR EASTERN GEORGIA.

&&

LAT...LON 3336 8316 3339 8337 3346 8351 3356 8362
      3377 8371 3393 8351 3374 8301 3357 8302
      3348 8299
TIME...MOT...LOC 1120Z 241DEG 36KT 3381 8339 3365 8324
          3343 8328

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 4:36 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Oct 14, 4:36 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 AM EDT TUE OCT 14 2014

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
AS ADVERTISED... A SQUALL LINE IS CURRENTLY PUSHING ACROSS WEST
GA THIS MORNING... AND PROGGD TO PUSH TO NEAR AN ATLANTA TO MACON
LINE BETWEEN 6 AND 9 AM... THEN ACROSS EAST GA DURING THE
AFTERNOON. ALTHOUGH A WEAKENING TREND IS EXPECTED AS THE LINE OF
STORMS PUSHES EAST THIS MORNING... AN ISOLATED BURST OF POTENTIALLY
DAMAGING WIND ALONG THE LEADING EDGE THROUGH IS THE MAIN CONCERN
THROUGH MID MORNING. THIS THREAT WILL GREATLY DIMINISH FOR EAST GA
DURING THE AFTERNOON. IN ADDITION TO STRONG WINDS... AN ISOLATED
WEAK TORNADO CANNOT BE RULED WITH STRONG LOW LEVEL WIND SHEAR AND
WEAK INSTABILITY NOTED ALONG AND AHEAD OF THE LINE OF STORMS. THIS
CONCERN HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH FOR PARTS OF
NORTH AND CENTRAL GA THROUGH 11 AM THIS MORNING. ALL THESE THREATS
WILL GREATLY DIMINISH ONCE THE LINE OF STORMS PUSHES EAST OF YOUR
AREA. PERIODS OF HEAVY RAIN WILL ALSO BRING THE POTENTIAL FOR
BRIEF FLASH FLOODING ALONG LOW LYING...FLOOD PRONE AREAS THROUGH
THE AFTERNOON AND INTO THE EVENING.

MODELS DO SHOW A SECOND LINE OF STORMS POSSIBLY DEVELOPING LATER
THIS AFTERNOON ALONG THE ACTUAL COLD FRONT... AND THIS WOULD PUSH
ACROSS THE ATLANTA METRO AREA SOMETIME BETWEEN 3 PM AND 6 PM THIS
AFTERNOON IF DEVELOPS. AT THIS TIME... THE ONLY THREAT EXPECTED
WITH THIS SECOND DEVELOPMENT WOULD BE ISOLATED BURST OF STRONG
WINDS.

WILL KEEP A WIND ADVISORY UP THROUGH 8 AM FOR THE HIGHER
ELEVATIONS ABOVE 2000 FEET DUE TO STRONG MID LEVEL WINDS POSSIBLY
MIXING DOWN WITH ANY CONVECTION.

OTHERWISE... THE EXPECT THE FRONT TO PUSH EAST THIS AFTERNOON AND
EVENING WITH THE CUT OFF UPPER LOW MEANDERING OVER THE OHIO AND TN
VALLEYS THROUGH WEDNESDAY. THIS WILL SPREAD CLOUDS AND POSSIBLY
SOME ISOLATED TO SCATTERED SHOWERS ACROSS MAINLY NORTH GA THROUGH
THE REST OF THE PERIOD.

TEMPERATURES... WILL COOL DOWN BEHIND THE FRONT... WITH LOWS
GENERALLY IN THE 50S TONIGHT... ALTHO THIS MAY BE TRICKY WITH WRAP
AROUND CLOUDS POSSIBLY HOLDING TEMPS SLIGHTLY WARMER THAN
EXPECTED. CLOUDS AND COOL WESTERLY WINDS SHOULD HELP HOLD HIGHS ON
WEDNESDAY IN THE 60S AND 70S FOR ALL AREAS.

39

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LONG TERM MODELS ARE IN GOOD GENERAL AGREEMENT LIFTING UPPER LOW
SLOWLY NORTHWARD THROUGH THE OHIO VALLEY...WITH SURFACE HIGH
PRESSURE BUILDING INTO THE SOUTHEAST WITH NEAR ZONAL FLOW ALOFT BY
THE WEEKEND. THE UPPER LOW IS STILL CLOSE ENOUGH TO FORECAST AREA
TO KEEP CLOUDS ACROSS FAR NORTH GEORGIA FOR THURSDAY...AND THERE
ARE A COUPLE OF RIPPLES IN THE UPPER LEVEL PATTERN OVER THE
WEEKEND... BUT WITH LITTLE MOISTURE TO WORK WITH MAIN IMPACT WILL
BE AN INCREASE IN CLOUDS. GENERALLY DRY FORECAST INTO EARLY NEXT
WEEK. EXPECT TEMPERATURES GENERALLY NEAR OR JUST BELOW NORMAL
THROUGH THE EXTENDED PERIODS.

ATWELL

&&

.HYDROLOGY...
EARLY TODAY THROUGH WEDNESDAY... EXPECTED RAINFALL AMOUNTS
CONTINUE TO BE ABOVE 2 INCHES ACROSS NORTH AND WESTERN PORTIONS OF
THE CWA... WITH 1-1.5 FROM THE SE ATL METRO AREA THROUGH
MACON... AND BELOW 1 INCH FURTHER SE. THIS RAINFALL OVER AN
ALREADY SATURATED GROUND WILL MAKE THE AREA PRIME FOR POSSIBLE
FLOODING ISSUES TODAY. THEREFORE... WILL CONTINUE THE FLASH FLOOD
WATCH FOR MUCH OF NORTH GA THROUGH 2 AM TONIGHT. SITE SPECIFIC
MODELS INDICATE THAT WITH THE FORECAST AMOUNT OF PRECIP...SEVERAL
RIVERS COULD SEE BANKFULL OR MINOR FLOODING CONDITIONS...
PARTICULARLY IN THE CONASAUGA RIVER AND LOOKOUT CREEK BASINS.

31/39

&&

.AVIATION...
06Z UPDATE...
MVFR CIGS WILL PREVAIL THIS MORNING IN ADVANCE OF SQUALL LINE THAT
IS EXPECTED TO PUSH ACROSS THE ATLANTA TAF SITES BETWEEN 09-12Z THIS
MORNING. HIRES MODELS SHOW A SECOND LINE OF STORMS DEVELOPING ALONG
THE ACTUAL COLD FRONT... AND THIS LINE MAY PUSH ACROSS THE ATLANTA
TAF SITES BETWEEN 16-19Z TODAY... BUT STILL MUCH UNCERTAINTY ON THIS
SECOND LINE AT THIS TIME. EXPECT CIGS TO OCCASIONALLY LOWER TO IFR
LEVELS WITH THE STRONGER CONVECTION... BUT MVFR CIGS SHOULD PREVAIL
UNTIL IMPROVEMENT IS EXPECTED TO VFR AFTER THE COLD FRONT LATER THIS
AFTERNOON. EXPECT WRAP AROUND CLOUDS TO SPREAD MVFR CIGS BACK INTO
THE AREA LATER TONIGHT... MAYBE AROUND 07-10Z WED. OTHERWISE...
WINDS WILL BE SSE AROUND 10G20KTS THROUGH MID TO LATE MORNING...
THEN VEER SSW BY EARLY AFTERNOON... THEN WESTERLY BY LATE AFTERNOON
OR EARLY EVENING BEHIND THE FRONT.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  53  69  51 / 100  80  20  10
ATLANTA         73  55  67  53 / 100  30  20  10
BLAIRSVILLE     70  50  62  48 / 100  60  40  20
CARTERSVILLE    73  52  67  50 / 100  20  30  10
COLUMBUS        75  52  74  54 / 100  20  10   0
GAINESVILLE     73  52  66  51 / 100  50  30  10
MACON           77  53  75  51 / 100  60  10   5
ROME            72  52  67  51 / 100  30  40  20
PEACHTREE CITY  73  51  69  50 / 100  20  20   5
VIDALIA         78  62  77  54 / 100  80  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...
FAYETTE...FLOYD...FORSYTH...GORDON...GREENE...GWINNETT...HALL...
HARALSON...HEARD...HENRY...HOUSTON...JACKSON...JASPER...JONES...
LAMAR...LUMPKIN...MACON...MARION...MONROE...MORGAN...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...SUMTER...TALBOT...TAYLOR...TELFAIR...
TWIGGS...UPSON...WALTON...WEBSTER...WHITE...WILCOX...WILKINSON.

TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CHATTAHOOCHEE...HARRIS...MERIWETHER...MUSCOGEE...
STEWART...TROUP.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...39
LONG TERM....ATWELL
AVIATION...39
Hazardous weather outlook, Oct 14, 5:46 AM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 AM EDT TUE OCT 14 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
546 AM EDT TUE OCT 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH
AND CENTRAL GEORGIA TODAY...

WEATHER HAZARDS EXPECTED...

THE PRIMARY HAZARDS ARE DAMAGING WINDS AND VERY HEAVY RAIN WITH
FLASH FLOODING POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT
THROUGH THIS MORNING. THE MOST LIKELY AREA FOR SEVERE STORMS
TODAY IS ALONG AND AHEAD OF THE SQUALL LINE MOVING THROUGH NORTH
AND CENTRAL GEORGIA THROUGH THE MORNING HOURS.

DISCUSSION...

THE SQUALL LINE FROM ATLANTA TO MACON IS EXPECTED TO PUSH INTO
EAST GEORGIA THROUGH LATE MORNING. ALTHOUGH A WEAKENING TREND IS
EXPECTED...AND LIMITED INSTABILITY IS NOTED...THE VERTICAL WIND
SHEAR SHOULD BE SUFFICIENT FOR A FEW OF THE STORMS IN THE LINE TO
BE SEVERE WITH DAMAGING WINDS. A FEW BRIEF...GENERALLY WEAK
TORNADOES WILL ALSO BE POSSIBLE ALONG THE LINE OR IN CELLS JUST
AHEAD OF THE LINE.

A SECOND LINE OF STORMS MAY REDEVELOP LATER THIS AFTERNOON ALONG
THE ACTUAL COLD FRONT...AND THIS WOULD PUSH ACROSS THE FORECAST
AREA BETWEEN 2 PM AND 9 PM. AT THIS TIME... THE ONLY THREAT
EXPECTED WITH THIS SECOND DEVELOPMENT WOULD BE ISOLATED STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH NOON ACROSS NORTH
AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Oct 14, 5:20 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EDT TUE OCT 14 2014

GAZ005-012-140945-
520 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MURRAY AND GORDON
COUNTIES UNTIL 545 AM EDT...

AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REDBUD...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MURRAY AND
GORDON COUNTIES THROUGH 545 AM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE REDBUD...AUDUBON...NICKELSVILLE...CARTERS...NORTH
GEORGIA SPEEDWAY...RAMHURST...FORT MOUNTAIN STATE PARK AND
CHATSWORTH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3477 8463 3475 8464 3474 8465 3467 8465
      3446 8480 3450 8494 3482 8478
TIME...MOT...LOC 0920Z 203DEG 33KT 3455 8482
Special weather statement, Oct 14, 5:29 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EDT TUE OCT 14 2014

GAZ080-081-093>095-104>106-141015-
529 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN SUMTER...PEACH...
MACON...TAYLOR...CRAWFORD...CRISP...DOOLY AND HOUSTON COUNTIES UNTIL
615 AM EDT...

AT 528 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WESLEY CHURCH TO LESLIE...MOVING EAST AT 40
MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
PEACH...MACON...TAYLOR...CRAWFORD...CRISP...DOOLY AND HOUSTON
COUNTIES THROUGH 615 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE HUNTINGTON...NEW ERA...ANDERSONVILLE...ANDERSONVILLE
NATIONAL HISTORIC SITE...FOUNTAINVILLE...IDEAL...WESLEY CHURCH...
PENNINGTON...LAMAR...METHVINS...LESLIE...DESOTO...CLEARVIEW...
BARTLETT AND GARDEN VALLEY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3187 8394 3191 8394 3191 8416 3216 8420
      3218 8418 3223 8418 3223 8422 3237 8424
      3266 8436 3280 8386 3272 8380 3269 8371
      3254 8362 3230 8360 3225 8362 3180 8361
TIME...MOT...LOC 0930Z 253DEG 35KT 3266 8427 3240 8412
          3194 8407
Special weather statement, Oct 14, 5:43 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 AM EDT TUE OCT 14 2014

GAZ005>007-141015-
543 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MURRAY...FANNIN
AND GILMER COUNTIES UNTIL 615 AM EDT...

AT 541 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CRANDALL TO CARTERS...MOVING NORTHEAST AT
40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MURRAY...
FANNIN AND GILMER COUNTIES THROUGH 615 AM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CARTERS...RAMHURST...FORT MOUNTAIN STATE
PARK...ETON...CRANDALL...SUMAC...CISCO...TAILS CREEK...CONASAUGA
LAKE...MOUNTAINTOWN...COHUTTA WILDERNESS...JONES MILL AND COLWELL.

&&

LAT...LON 3486 8446 3459 8470 3460 8472 3472 8474
      3489 8482 3500 8471 3500 8446
TIME...MOT...LOC 0944Z 218DEG 33KT 3491 8473 3477 8468
          3466 8469
Special weather statement, Oct 14, 6:15 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EDT TUE OCT 14 2014

GAZ072-073-081>084-094>097-105-107-109-141100-
615 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TWIGGS...
PULASKI...PEACH...LAURENS...JONES...WILKINSON...BALDWIN...BIBB...
BLECKLEY...CRAWFORD...DODGE...DOOLY AND HOUSTON COUNTIES UNTIL 700 AM
EDT...

AT 612 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PAYNE CITY TO 5 MILES SOUTHWEST OF
BROWNDALE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TWIGGS...
PULASKI...PEACH...LAURENS...JONES...WILKINSON...BALDWIN...BIBB...
BLECKLEY...CRAWFORD...DODGE...DOOLY AND HOUSTON COUNTIES THROUGH 700
AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CLINCHFIELD...HAYNEVILLE...SAND BED...KATHLEEN...WARNER ROBINS...
WESLEYAN...MIDDLE GEORGIA REGIONAL AIRPORT...SKIPPERTON...
CENTERVILLE...BROWNDALE...ELBERTA...ROBINS AIR FORCE BASE...
BONAIRE...RUTLAND AND PAYNE CITY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3249 8364 3282 8379 3317 8334 3317 8332
      3318 8331 3319 8329 3318 8320 3317 8319
      3291 8310 3246 8312 3219 8366
TIME...MOT...LOC 1015Z 225DEG 47KT 3285 8365 3255 8356
          3228 8361
Special weather statement, Oct 14, 6:29 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 AM EDT TUE OCT 14 2014

GAZ047>049-059-060-141100-
629 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PUTNAM...
NEWTON...MORGAN...WALTON AND JASPER COUNTIES UNTIL 700 AM EDT...

AT 628 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM OXFORD TO 7 MILES SOUTHWEST OF MCELHENEYS
CROSSROADS...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PUTNAM...
NEWTON...MORGAN...WALTON AND JASPER COUNTIES THROUGH 700 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TURTLE COVE...NORTH
ALCOVY...ALMON...STEWART...PORTERDALE...OXFORD...COVINGTON...
EUDORA...STARRSVILLE...CALVIN...MCELHENEYS CROSSROADS...MANSFIELD...
JERSEY...MONTICELLO AND BRICK STORE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3350 8350 3322 8354 3313 8381 3318 8383
      3319 8381 3321 8383 3325 8381 3327 8383
      3333 8384 3338 8388 3365 8394 3370 8392
      3383 8359
TIME...MOT...LOC 1029Z 247DEG 29KT 3364 8385 3337 8377
          3316 8381
Special weather statement, Oct 14, 6:42 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 AM EDT TUE OCT 14 2014

GAZ005>007-012-013-141130-
642 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PICKENS...MURRAY...
FANNIN...GILMER AND GORDON COUNTIES UNTIL 730 AM EDT...

AT 642 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN OCCURRING FROM REDBUD TO 7 MILES SOUTH OF NELSON...MOVING
NORTHEAST AT 30 MPH.

RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES HAVE FALLEN ACROSS THE AREA
SINCE MIDNIGHT. ADDITIONAL RAINFALL AMOUNTS OF 0.5 INCHES CAN BE
EXPECTED ACROSS PICKENS...MURRAY...FANNIN...GILMER AND
GORDON COUNTIES...INCLUDING AREAS AROUND TALMADGE...JASPER...TALKING
ROCK...BLAINE...HINTON...CALHOUN...SONORAVILLE...FAIRMOUNT...RANGER..
.OAKMAN...REDBUD...RESACA...EAST ELLIJAY...ELLIJAY AND ROUNDTOP.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3499 8414 3495 8418 3490 8412 3464 8421
      3457 8426 3457 8434 3447 8432 3447 8426
      3438 8426 3438 8458 3442 8472 3440 8492
      3445 8500 3468 8492 3467 8489 3471 8491
      3472 8485 3479 8487 3478 8486 3499 8481
TIME...MOT...LOC 1041Z 216DEG 25KT 3452 8480 3476 8438
          3428 8441

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 12:17 AM EDTWind AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more8 hr
Oct 14, 3:23 AM EDTFlood WatchFFCDawson, Lumpkin, White23 min
Oct 14, 3:26 AM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Pickens49 min
Oct 14, 3:45 AM EDTSpecial Weather StatementFFCCoweta, Douglas, Harris, Heard, Troup60 min
Oct 14, 4:05 AM EDTSpecial Weather StatementFFCChattahoochee, Muscogee, Stewart55 min
Oct 14, 4:13 AM EDTFlash Flood WarningFFCDade7 hr
Oct 14, 4:38 AM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Taylor, Webster52 min
Oct 14, 4:48 AM EDTSpecial Weather StatementFFCClayton, Cobb, Douglas, Fayette, Fulton, Meriwether and 4 more42 min
Oct 14, 5:16 AM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton29 min
Oct 14, 5:20 AM EDTSpecial Weather StatementFFCGordon, Murray25 min
Oct 14, 5:29 AM EDTSpecial Weather StatementFFCCrawford, Crisp, Dooly, Houston, Macon, Peach and 1 more46 min
Oct 14, 5:32 AM EDTTornado WarningFFCCobb, Fulton28 min
Oct 14, 5:43 AM EDTSpecial Weather StatementFFCMurray32 min
Oct 14, 5:46 AM EDTSevere Thunderstorm WarningFFCDeKalb, Forsyth, Fulton, Gwinnett29 min
Oct 14, 5:50 AM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Dooly, Houston, Macon, Peach and 1 more25 min
Oct 14, 6:15 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Bleckley, Twiggs, Wilkinson45 min
Oct 14, 6:28 AM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Forsyth, Hall, Lumpkin, Union and 1 more47 min
Oct 14, 6:29 AM EDTSpecial Weather StatementFFCJasper, Newton31 min
Oct 14, 6:42 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Murray, Pickens48 min
Oct 14, 7:00 AM EDTSpecial Weather StatementFFCHancock, Wilkinson30 min
Oct 14, 7:10 AM EDTTornado WarningFFCClarke, Jackson, Madison, Oconee35 min
Oct 14, 7:27 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Oglethorpe, Taliaferro, Warren, Washington and 1 more48 min
Oct 14, 8:07 AM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox23 min
Oct 14, 9:31 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Jefferson, Warren, Washington44 min
Oct 14, 10:16 AM EDTFlash Flood WarningFFCDade6 hr
Oct 14, 1:18 PM EDTRiver Flood WarningFFCForsyth7 days
Oct 14, 1:58 PM EDTSpecial Weather StatementFFCClayton, DeKalb32 min
Oct 14, 2:58 PM EDTRiver Flood WarningFFCDade17 hr
Oct 14, 5:24 PM EDTRiver Flood WarningFFCForsyth, Fulton39 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.